There are still plenty of festivals left before the end of the season and KnowYourStuffNZ would like to remind everyone that you do not need to take all the drugs all at once. In fact, you’re much less likely to die if you don’t.
In New Zealand, the vast majority of deaths associated with illicit drugs are found to have involved more than one substance. The most common factor in these deaths is alcohol – many people don’t see alcohol as a real drug, but it’s objectively one of the more harmful, and it’s a bad idea to mix it with many other substances.
In particular the combination of alcohol and GHB is extremely dangerous as they act on the same receptors in the brain. Together they slow your breathing. If you take too much, you stop breathing and die. This summer, several drug related hospitalisations we are aware of have been due to this combination.
TripSit’s combination chart indicates that alcohol is unsafe or dangerous when taken with many of the other drugs we most commonly see at festivals – MDMA, ketamine, cocaine, and cathinones (such as methylone and n-ethylpentylone).
Stimulants are the other major group of ‘festival drugs’ that shouldn’t be used with other things – and particularly not with other stimulants. They increase your heart rate, blood pressure, and temperature, and put a lot of strain on your systems. Adding more stimulants can greatly increase the risks. Amphetamines, MDMA, cocaine, and cathinones (“bath salts”) are all stimulants. And let’s not forget caffeine, which can be dangerous in very high doses or in combination with other stimulants.
Apart from the immediate stresses on the body, stimulants also tend to reduce appetite and prevent sleep. Mixing drugs and then not taking care of basic bodily needs is one of the major factors in drug related problems we see at events.
Put simply, combining drugs is an expensive and often pointless way to risk your life. You can’t enjoy a festival if you are unconscious or have been rushed to hospital.
We strongly advise against combining drugs. To reduce risk of harm, we suggest the following:
- only one thing at a time
- in between sessions: Rest, Eat, Rehydrate.
- stay alive!
9 thoughts on “More drugs do not mean more fun”
why does mushrooms/cannabis mix rate a caution? I regularly use cannabis to smooth a rough trip…
I would love to know what the danger is
As far as we know the ‘caution’ rating relates to users having described having difficulties with the combination.
Some people may find the combination challenging psychologically rather than necessarily being physically harmful, and thus a recommendation has been made to approach with caution instead of saying specifically ‘unsafe’ or ‘dangerous’.
You’ll see that many of the psychedelics have a caution rating despite evidence showing they are relatively less harmful than some other drugs, and it’s likely this is due to potential for psychological difficulties in some people.
We also recommend not discussing one’s personal illicit drug use in public fora. 🙂
Hello, could you tell me where you got informations about cathinones and pyrovalerones ? I can see they aren’t on the original chart of TripSit and I’m very interested by youre sources.
If you click on the chart that’s included in this post, you’ll see a larger version. This chart includes substances in the cathinone family, which were added by Tripsit in an updated version. This version does not seem to be as widespread as the original, but if you contact them they may provide you with a copy. Cheers.
Could you please specify what the different background color of the drug names (green, violet, red, blue, brown) mean?
There’s a colour guide at the bottom of the chart 🙂
Hi, thank you 🙂 what I meant was the colors on the sides of the chart, where the actual names of the drugs are 🙂
Thank you 😊
Natalia, the colors represent the type of drug, green-psychedelics, purple – dissociatives, red- stimulants, blue- depressants. For the most part they fit these groups.
Ssri and psychedelics should probably be in yellow or red